Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

May 1, 2012Bedford County, City of Lynchburg, Virginia

NWS Blacksburg, VA issued this special weather statement at May 1, 2012, 4:49 AM EDT for Bedford County, City of Lynchburg, Virginia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2012, 4:49 AM EDT (08:49 UTC)
Expired
May 1, 2012, 5:45 AM EDT
In force
56 min
Issued by
NWS Blacksburg, VA

Counties Bedford County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WWUS81 KRNK 010849
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 AM EDT TUE MAY 1 2012

VAZ023-024-034-035-045-010945-
AMHERST VA-BEDFORD VA-BOTETOURT VA-CAMPBELL VA-ROCKBRIDGE VA-
449 AM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT AMHERST...BEDFORD...BOTETOURT...
CAMPBELL AND ROCKBRIDGE COUNTIES...

AT 447 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTHWEST OF GLASGOW TO TROUTVILLE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. 

THESE STORMS WILL BE NEAR MONTVALE AROUND 455 AM...PEAKS OF OTTER
RECREATION AREA...AND PEAKS OF OTTER SUMMIT AROUND 500 AM...BIG
ISLAND...THAXTON...AND SEDALIA AROUND 505 AM...COLEMAN FALLS...AND
CHAMBLISSBURG AROUND 510 AM...D-DAY MEMORIAL AND AND BEDFORD CITY
AROUND 515 AM.

LAT...LON 3741 7901 3706 7945 3706 7950 3742 7998
      3765 7964

$$

RCS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 1, 4:41 AM EDT, 8 minutes earlier.

Area forecast discussion, May 1, 4:41 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 AM EDT TUE MAY 1 2012

.SYNOPSIS...

A WARM FRONT WILL LIFT NORTH OF THE AREA TODAY...THUNDERSTORM
OUTFLOW BOUNDARIES TO BE THE FOCUS FOR RENEWED SHOWERS AND STORMS
TODAY AND TONIGHT. HIGH PRESSURE WILL BE CENTERED TO OUR SOUTHEAST
FOR THE REMAINDER OF THE WEEK WITH A FETCH OF GULF OF MEXICO
MOISTURE RIDING NORTH ALONG THE APPALACHIANS. A COLD FRONT WILL
MAKE A RUN AT THE AREA LATE IN THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 400 AM EDT TUESDAY...

ISSUES WITH DENSE FOG VCNTY OF ROANOKE AND LYNCHBURG SHOULD GO
AWAY QUICKLY THIS MORNING...AIDED BY MIXING FROM PASSAGE OF
OUTFLOW BOUNDARY FROM MORNING MCS. OVERALL FLOW PATTERN WITH
INCREASING SOUTHWEST TO WEST WIND FLOW TODAY SHOULD ALSO RESULT IN
QUICK DEMISE OF RESIDUAL COOL WEDGE JUST EAST OF BLUE RIDGE...AND
BY AFTERNOON WILL BE AN AFTERTHOUGHT WITH AREAS CAUGHT BY THE COOL
AIR YESTERDAY GETTING A TASTE OF WARMER CONDITIONS TODAY.

LINE OF SHOWERS AND STORMS CROSSING THE NRN CWA THIS MORNING ARE
EXPECTED TO WEAKEN AS THEY PASS EAST OF THE MTNS...WITH LULL IN
ACTIVITY ANTICIPATED FOR THE MID AND LATE MORNING. CONCERN TODAY
IS WHERE AFTERNOON DEVELOPMENT OF SHRA/TSRMS WILL TAKE PLACE.
OUTFLOW BOUNDARY FROM THE MORNING ACTIVITY SHOULD BE ALIGNED FROM
W-E ACROSS THE SOUTHERN CWA VCNTY OF THE VA/NC BORDER...AND FEEL
THIS BOUNDARY WILL BE THE MAIN FOCUS FOR RENEWED DEVELOPMENT
DURING THE AFTERNOON.

MODEL GUIDANCE...ESP THE NAM...SUGGESTS POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON. MOIST SOUTHWEST FLOW WITH SURFACE DEWPOINTS
IN THE L60S FROM TN/NC TO POOL ALONG THE REMNANT BOUNDARY WITH SB
CAPES OF 2500 PROGGED ACROSS THE SRN CWA THIS AFTERNOON...YEILDING
LIS OF M5 TO M7. MAIN SVR THREAT WOULD BE HAIL...BUT INCREASING
DCAPES PER COMBINATION OF MID LEVEL DRYING IN THE WAKE OF THIS
MORNINGS MCS AND VERY WARM AFTERNOON TEMPS SUGGEST POTENTIAL FOR
WIND TOO. ANOTHER AREA TO WATCH WILL BE UPSTREAM DEEP CONVECTION
OVER THE OH VALLEY. SHORT WAVE AND ASSOCIATED SFC TROF IS
EXPECTED TO MOVE EAST RESULTING IN ORGANIZED DEEP CONVECTION
ACROSS THE OH VALLEY...ANY MCS MOVING DOWNSTREAM...AND INTO OUR
CWA...FOLLOWING ALONG REMANT BOUNDARY. IF THIS OCCURRS...WINDS
BACKING AHEAD OF APPROACHING FEATURE WOULD RESULT IN LOCALIZED
0-3KM HELICITIES VCNTY OF OLD OUTFLOW BOUNDARY ON THE ORDER OF
150-200 M/S. TIMING OF THIS PARTICULAR FEATURE WOULD BE LATE
AFTERNOON OR EVENING WITH POTENTIAL FOR DEEP CONVECTION TO LINGER
OVER OUR LOCAL REGION THROUGH ABOUT MIDNIGHT.

STUCK PRETTY CLOSE TO MOS TEMPS TODAY AND TONIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 330 AM EDT TUESDAY...

VERY LITTLE CHANGE IN THE WEATHER PATTERN THE SECOND HALF OF THE
WORK WEEK. AN UPPER LEVEL RIDGE WILL REMAIN OVER THE SOUTHEASTERN
UNITED STATES. THIS RIDGE WILL ALLOW TEMPERATURES TO WARM TO MID
SUMMER LEVELS. DIURNAL HEATING AND A LEE TROUGH MAY TRIGGER AN
ISOLATED PULSE THUNDERSTORM ACROSS THE MOUNTAINS DURING EACH
AFTERNOON. A FEW OF THESE STORMS MAY DRIFT EAST OF THE BLUE RIDGE
DURING THE EVENING HOURS.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 330 PM EDT MONDAY...

MODELS KEEP BROAD UPPER RIDGE OVER THE SOUTHEAST UNITED STATES
THROUGH THE PERIOD. A WEAK SHORT WAVE CROSSES THE FORECAST AREA ON
SATURDAY THEN A COLD FRONT DROPS SOUTH THROUGH THE MID ATLANTIC
REGION ON SUNDAY NIGHT AND MONDAY. OTHERWISE THE BAROCLINIC ZONE
REMAINS WELL NORTH ACROSS THE GREAT LAKES AND NEW ENGLAND...MEANING
THE FORECAST AREA STAYS WELL IN THE WARM UNSTABLE AIR UNTIL MONDAY.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH SUNDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
AS OF 330 AM EDT TUESDAY...

DENSE FOG VCNTY OF KROA/KLYH SHOULD DISPERSE QUICKLY THIS MORNING
PER MIXING FROM THUNDERSTORM OUTFLOW BOUNDARY CROSSING THE CENTRAL
APPALACHIANS. THESE PRE-DAWN SHOWERS SHOULD DISSIPATE BY 13
UTC...BUT REMNANT OUTFLOW BOUNDARY MAY SETTLE OVER THE AREA AND
BECOME THE FOCUS FOR RENEWED DEEP CONVECTION DURING THE AFTERNOON.

FOR THE TERMINAL FORECASTS WILL ENTERTAIN SOME SHRA/TSRA UNTIL
DAYBREAK THIS MORNING FOLLED BY A LULL IN ACTIVITY...THEN VCNTY
SHRA/TSRA FOR THE AFTERNOON. CONFIDENCE IN AFTERNOON TSRA AT ANY
GIVEN TERMINAL AT ANY POINT IN TIME IS STILL 50 PERCENT OR LESS SO
WILL KEEP TERMINALS PREDOMINANTLY VFR.

SUMMER LIKE PATTERN IS ANTICIPATED FOR THE REMAINDER OF THE WEEK.
ISOLATED TO SCATTERED SHOWERS AND STORMS ARE POSSIBLE THROUGH THE
PERIOD...BUT LOCAL FLIGHT CONDITIONS SHOULD PRIMARILY BE VFR.
MAIN HAZARDS WILL BE FROM THE LCL IFR VCNTY OF THE TSTMS...AND
ALSO IN ASSOCIATION WITH LATE NIGHT RIVER AND VALLEY FOG IN AREAS
THAT RECEIVED PRECIPITATION THE DAY BEFORE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR VAZ022>024-
     034-035-045.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...RCS
LONG TERM...AMS
AVIATION...PM
Hazardous weather outlook, Apr 30, 10:17 PM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT MON APR 30 2012

NCZ004>006-VAZ007-009>014-016>020-032-033-043-044-046-047-058-059-
WVZ042>045-020230-
STOKES-ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-
SUMMERS-MONROE-GREENBRIER-
1017 PM EDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ022>024-034-035-045-020230-
ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-
1017 PM EDT MON APR 30 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018>020-VAZ015-020230-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-GRAYSON-
1017 PM EDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS COULD BE SEVERE BEFORE MIDNIGHT WITH LARGE HAIL AND
HEAVY RAIN. ANY ADDITIONAL THUNDERSTORMS AFTER MIDNIGHT COULD
CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 1, 2:58 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 AM EDT TUE MAY 1 2012

VAZ019-020-WVZ042>045-010800-
ALLEGHANY VA-BATH VA-GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
258 AM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...GREENBRIER...
MERCER...MONROE AND SUMMERS COUNTIES...

AT 250 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM MARLINTON
WEST VIRGINIA...TO 20 MILES WEST OF BLUEFIELD WEST VIRGINIA...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR JUMPING BRANCH...HIX...HINTON...AND RORER
AROUND 300 AM...CAMP CREEK STATE PARK...BLUESTONE DAM...BLUESTONE
STATE PARK...AND LEWISBURG AROUND 315 AM AND BLUEFIELD...WARM
SPRINGS...COVINGTON AND UNION BETWEEN 330 AND 400 AM.

LAT...LON 3819 7952 3816 7952 3817 7947 3777 7996
      3725 8121 3734 8137 3746 8131 3758 8119
      3761 8108 3772 8098 3770 8090 3782 8094
      3788 8076 3793 8081 3818 8036 3811 8035
      3804 8021 3807 7997 3818 7992 3827 7981

PEM
Special weather statement, May 1, 2:58 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 AM EDT TUE MAY 1 2012

VAZ011-WVZ042>045-010800-
GILES VA-GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
258 AM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT GILES...GREENBRIER...MERCER...
MONROE AND SUMMERS COUNTIES...

AT 256 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF BECKLEY TO 9 MILES WEST OF MATOAKA...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR WENONAH...MATOAKA...FLAT TOP...AND MONTCALM
AROUND 310 AM...CAMP CREEK STATE PARK...JUMPING BRANCH...AND SANDLICK
AROUND 315 AM...SANDSTONE...JUMPING BRANCH AND AND ELLISON AROUND 320
AM.

LAT...LON 3769 8029 3728 8094 3736 8136 3741 8133
      3742 8129 3746 8131 3752 8122 3758 8119
      3761 8108 3764 8107 3772 8098 3770 8090
      3774 8093 3778 8090 3782 8094 3785 8089

RCS
Special weather statement, May 1, 3:01 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 AM EDT TUE MAY 1 2012

WVZ042>044-010800-
MERCER WV-MONROE WV-SUMMERS WV-
301 AM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT MERCER...MONROE AND SUMMERS
COUNTIES...

AT 256 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF BECKLEY TO 9 MILES WEST OF MATOAKA...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR WENONAH...MATOAKA...FLAT TOP...AND MONTCALM
AROUND 310 AM...CAMP CREEK STATE PARK...JUMPING BRANCH...AND SANDLICK
AROUND 315 AM...SANDSTONE...JUMPING BRANCH AND AND ELLISON AROUND 320
AM.

LAT...LON 3781 8072 3772 8064 3768 8045 3772 8040
      3769 8038 3769 8029 3738 8078 3743 8086
      3735 8085 3730 8095 3736 8136 3742 8129
      3746 8131 3752 8122 3758 8119 3761 8108
      3772 8098 3770 8090 3782 8094 3785 8089

RCS
Special weather statement, May 1, 3:44 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 AM EDT TUE MAY 1 2012

VAZ020-024-010845-
BATH VA-ROCKBRIDGE VA-
344 AM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT BATH AND ROCKBRIDGE COUNTIES...

AT 342 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTHEAST OF WARM SPRINGS TO 5 MILES NORTH OF CLIFTON FORGE CITY...
MOVING EAST AT 50 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR YOST AROUND 355 AM...GOSHEN AROUND 400
AM...ROCKBRIDGE BATHS AROUND 410 AM...BROWNSBURG AROUND 415 AM...
FAIRFIELD AROUND 420 AM AND VESUVIUS AROUND 425 AM.

LAT...LON 3819 7952 3816 7952 3817 7944 3809 7948
      3793 7920 3789 7915 3785 7914 3780 7917
      3782 7923 3781 7964 3783 7962 3787 7964
      3784 7969 3789 7975 3789 7988 3792 7991
      3793 7991 3822 7967 3822 7964

RCS
Special weather statement, May 1, 4:45 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 AM EDT TUE MAY 1 2012

VAZ024-034-035-010945-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
445 AM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT AMHERST...BEDFORD AND ROCKBRIDGE
COUNTIES...

AT 442 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
EAST OF ROCKBRIDGE BATHS TO 4 MILES NORTH OF GLASGOW...MOVING EAST AT
25 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR SNOWDEN...ORONOCO...AND ALTO AROUND 455
AM...BIG ISLAND AROUND 500 AM...PLEASANT VIEW...NAOLA...AND FORKS OF
BUFFALO AROUND 510 AM...LOWESVILLE AROUND 515 AM...LOWESVILLE AND AND
ELON AROUND 520 AM.

LAT...LON 3789 7915 3782 7916 3777 7906 3771 7905
      3770 7898 3754 7888 3750 7893 3743 7904
      3742 7905 3742 7907 3741 7907 3765 7965
      3794 7922

RCS
Special weather statement, May 1, 4:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 AM EDT TUE MAY 1 2012

VAZ023-024-034-035-045-010945-
AMHERST VA-BEDFORD VA-BOTETOURT VA-CAMPBELL VA-ROCKBRIDGE VA-
449 AM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT AMHERST...BEDFORD...BOTETOURT...
CAMPBELL AND ROCKBRIDGE COUNTIES...

AT 447 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTHWEST OF GLASGOW TO TROUTVILLE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR MONTVALE AROUND 455 AM...PEAKS OF OTTER
RECREATION AREA...AND PEAKS OF OTTER SUMMIT AROUND 500 AM...BIG
ISLAND...THAXTON...AND SEDALIA AROUND 505 AM...COLEMAN FALLS...AND
CHAMBLISSBURG AROUND 510 AM...D-DAY MEMORIAL AND AND BEDFORD CITY
AROUND 515 AM.

LAT...LON 3741 7901 3706 7945 3706 7950 3742 7998
      3765 7964

RCS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:59 PM EDTDense Fog AdvisoryRNKAmherst, Bedford, Botetourt, Campbell, Roanoke, Rockbridge and 5 more9 hr
Apr 30, 11:19 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville56 min
May 1, 2:57 AM EDTSpecial Weather StatementRNKAlleghany, City of Covington63 min
May 1, 2:58 AM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington62 min
May 1, 3:44 AM EDTSpecial Weather StatementRNKBath61 min
May 1, 4:45 AM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lexington60 min
May 1, 5:46 AM EDTSpecial Weather StatementRNKFranklin, Pittsylvania59 min
May 1, 12:34 PM EDTSpecial Weather StatementRNKTazewell41 min
May 1, 12:39 PM EDTSpecial Weather StatementRNKBland51 min
May 1, 1:52 PM EDTSpecial Weather StatementRNKFloyd, Montgomery, Pulaski, City of Radford53 min
May 1, 2:12 PM EDTSpecial Weather StatementRNKPittsylvania33 min
May 1, 2:19 PM EDTSpecial Weather StatementRNKFranklin26 min
May 1, 2:27 PM EDTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Pittsylvania63 min
May 1, 3:02 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania58 min
May 1, 3:14 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania76 min
May 1, 3:28 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville62 min
May 1, 3:49 PM EDTSpecial Weather StatementRNKTazewell56 min
May 1, 3:54 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania66 min
May 1, 5:50 PM EDTSpecial Weather StatementRNKPatrick55 min
May 1, 6:13 PM EDTSpecial Weather StatementRNKPatrick32 min
May 1, 6:18 PM EDTSevere Thunderstorm WarningRNKCity of Martinsville35 min
May 1, 7:06 PM EDTSpecial Weather StatementRNKHenry54 min
Apr 30, 8:06 PM EDTSpecial Weather StatementRNKWilkes54 min
Apr 30, 8:58 PM EDTSpecial Weather StatementRNKWatauga62 min
Apr 30, 9:51 PM EDTSpecial Weather StatementRNKWilkes39 min
Apr 30, 10:03 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes42 min
Apr 30, 10:49 PM EDTSevere Thunderstorm WarningRNKSurry56 min
Apr 30, 11:24 PM EDTSpecial Weather StatementRNKRockingham51 min
Apr 30, 11:50 PM EDTSpecial Weather StatementRNKStokes40 min
May 1, 12:01 AM EDTSpecial Weather StatementRNKStokes44 min
May 1, 2:30 PM EDTSpecial Weather StatementRNKSurry30 min
May 1, 2:37 PM EDTSevere Thunderstorm WarningRNKStokes, Surry43 min
May 1, 3:18 PM EDTSevere Thunderstorm WarningRNKStokes, Surry57 min
May 1, 3:40 PM EDTSpecial Weather StatementRNKWilkes35 min
May 1, 3:47 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin58 min
May 1, 4:11 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin35 min
May 1, 5:01 PM EDTSevere Thunderstorm WarningRNKYadkin29 min
May 1, 5:22 PM EDTSpecial Weather StatementRNKCaswell23 min
May 1, 5:44 PM EDTSpecial Weather StatementRNKSurry61 min
May 1, 3:01 AM EDTSpecial Weather StatementRNKMercer, Monroe, Summers59 min
May 1, 5:13 PM EDTSpecial Weather StatementRNKMercer62 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.